I recently had an attack of anaphylactic shock,so I have been taking Benadryl to prevent another one.I noticed that my mucus is thicker now and it makes me cough.If I stop taking the Benadryl,would that make my mucus less thick and easier to deal with?
Many antihistamines, most notably the so-called “sedating” antihistamines can have a drying effect on the body, resulting in thick mucous. Drinking larger amounts of liquids does not necessarily counteract that. So the answer to your question is probably, Yes. Check with your doctor regarding an alternative to Benadryl or a medicine alternative to all histamines.
Also, if you and your doctors have not made a very concerted effort to determine the cause of the anaphylaxis, that should definitely be done, ideally under the supervision of a Board Certified Allergist. Total avoidance of that substance is the best preventive measure. The next best, with some allergens (for example bee stings or peanuts) might be desensitization (allergy shots).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.